Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 283, NWS St. Louis, MO

October 20, 2005Lincoln County, Montgomery County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 20, 2005, 3:30 PM CDT for Lincoln County, Montgomery County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2005, 3:30 PM CDT (20:30 UTC)
Expired
Oct 20, 2005, 4:00 PM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Lincoln County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 202030
SVRLSX
MOC113-139-202100-
/O.NEW.KLSX.SV.W.0283.051020T2030Z-051020T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU OCT 20 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 400 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BELLFLOWER...OR ABOUT NEAR MONTGOMERY
  CITY...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
SILEX
OLNEY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3902 9152 3886 9141 3922 9077 3923 9116

$$

TRUETT/CVKING
2 follow-up statements
000 
WWUS53 KLSX 202054
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT THU OCT 20 2005

MOC139-202103-
/O.CAN.KLSX.SV.W.0283.000000T0000Z-051020T2100Z/
MONTGOMERY MO-
353 PM CDT THU OCT 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MONTGOMERY COUNTY IS
CANCELLED...

LAT...LON 3914 9126 3900 9126 3900 9115 3922 9077
      3923 9118 3914 9119

$$

MOC113-202100-
/O.CON.KLSX.SV.W.0283.000000T0000Z-051020T2100Z/
LINCOLN MO-
353 PM CDT THU OCT 20 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER TRUXTON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SILEX.

HAIL UP TO THE SIZE OF NICKELS WAS REPORTED IN TRUXTON AT 352 PM.
IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 3914 9126 3900 9126 3900 9115 3922 9077
      3923 9118 3914 9119

$$

TRUETT
000 
WWUS53 KLSX 202103
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT THU OCT 20 2005

MOC113-202112-
/O.EXP.KLSX.SV.W.0283.000000T0000Z-051020T2100Z/
LINCOLN MO-
402 PM CDT THU OCT 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  AT 402 PM...THE STORM WAS ABOUT 5 MILES 
SOUTHWEST OF SILEX...MOVING NORTHEAST AT 30 MPH.   THE STORM WILL 
PRODUCE PEA TO MARBLE SIZED HAIL AS IT MOVES INTO THE SILEX AND 
WHITESIDE AREAS BETWEEN 402 AND 420 PM.

LAT...LON 3914 9126 3900 9126 3900 9115 3922 9077
      3923 9118 3914 9119

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 2:50 AM CDT, 12 hours 40 minutes earlier.

Area forecast discussion, Oct 20, 2:50 AM CDT, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
250 AM CDT THU OCT 20 2005

.DISCUSSION...IN THE SHORT TERM...THEN MAIN ISSUE WILL BE HOW
INTENSE WILL THE RAINFALL BE...ESPECIALLY FOR NORTHERN HALF OF CWA
TODAY AND TONIGHT.

AS OF 07Z...STATIONARY BOUNDARY REMAINS JUST SOUTH OF CWA WITH SFC
LOW OVER SERN KS.  THIS SFC LOW IS PROGGED TO MOVE EAST TODAY AND
TONIGHT...ENDING UP OVER THE OHIO VALLEY BY MIDDAY FRIDAY. WILL SEE
SEVERAL ROUNDS OF PCPN TODAY...WITH FIRST AREA EXITING EASTERN
SECTIONS AS OF 07Z. ANOTHER AREA ASSOCIATED WITH JET MAX...OVER WRN
HALF OF MO...MOVING INTO CWA IN THE NEXT HOUR OR SO. AS FOR
QPF...COULD SEE HALF AN INCH TO AN INCH IN MANY LOCATIONS NORTH OF
THE MISSOURI RIVER...BUT FFG VALUES ARE WELL IN EXCESS OF TWO INCHES
FOR A ONE HOUR PERIOD...SO NOT CONCERNED ABOUT FLOODING. SOME
CONCERN ABOUT SEVERE WEATHER THOUGH...MAINLY THIS AFTERNOON OVER SRN
HALF OF CWA. MODELS INDICATING SOME WEAK LI/S AND CAPES BETWEEN 500
AND 1000 J/KG...BUT MAIN QUESTION IS WILL THIS MORNING/S ACTIVITY
STABILIZE THE ATMOSPHERE AND CLOUDS STAY IN LONG ENOUGH THAT AIRMASS
WILL NOT RECOVER. WILL MENTION IN HWO ABOUT SLIGHT RISK...BUT NOT
PUT INTO GRIDS AT THIS TIME. ON ANOTHER NOTE...WILL SEE WIDE
VARIATION IN HIGH TEMPS TODAY...MID 50S IN THE FAR NORTH TO THE MID
70S IN THE FAR SOUTH.

BY TONIGHT...AS LOW MOVES AWAY FROM AREA...WILL SEE RAIN TAPER OFF
IN THE WEST WITH BEST CHANCES EAST OF THE MISSISSIPPI RIVER. SOME
LINGERING RAIN IN THE FAR EAST FRIDAY MORNING...THEN DRYING OUT OVER
THE REGION. CWA TO REMAIN IN WRAP AROUND AFFECTS FROM SFC LOW AS IT
GETS REINFORCED BY STRONG UPPER LOW THAT WILL DROP OUT OF CANADA ON
SATURDAY. SOME CONCERN ABOUT SHOWER ACTIVITY SATURDAY NIGHT AND
SUNDAY AS 850 TEMPS DIP BELOW ZERO...FEEL THAT LOWER LEVELS TO BE
WARM ENOUGH FOR JUST A COLD RAIN.

NO MAJOR CHANGES MADE TO THE EXTENDED AT THIS TIME. COLD WEATHER TO
PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Oct 20, 3:29 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT THU OCT 20 2005

ILZ058>060-095>097-MOZ018-019-026-027-034>036-042-212030-
ADAMS IL-AUDRAIN-BROWN IL-GREENE IL-KNOX-LEWIS-MACOUPIN IL-MARION-
MONROE-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY-
329 PM CDT THU OCT 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AS AN UPPER LEVEL
LOW PRESSURE CENTER MOVES NORTHEAST ACROSS THE AREA. THESE STORMS
MAY PRODUCE SOME SMALL HAIL BUT SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-072>075-
084-085-099-212030-
BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-IRON-JEFFERSON-JERSEY IL-LINCOLN-
MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-
RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
329 PM CDT THU OCT 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT.

THUNDERSTORMS OVER CENTRAL MISSOURI AND SOUTHWEST ILLINOIS WILL
CONTINUE TO MOVE NORTHEAST ACROSS THE REGION THROUGH THE EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT.

WDB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 4:09 PM CDTSevere Thunderstorm WarningLSXLincoln36 min
Oct 20, 5:08 PM CDTSevere Thunderstorm WarningLSXFranklin26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.